Share Facebook


05-14-2014, 08:12 AM   #1
EvieBaby
Senior Member
 
EvieBaby's Avatar
 
Join Date: Mar 2013
Location: Bolton, United Kingdom

My Support Groups:
Crohns and Joint Pain

Hi everyone,

I have been having pain in my hips for some time, and the last year or so the pain has been getting worse. It hurts when I walk, when I'm sitting down and if I lie on my side at night (which I do because I'm a side sleeper) then the pain is agonizing.

I went to see my Doctor and she had me move my hips in all directions and pressed on the joint, which was painful, and I was basically told to lose some weight and got some painkillers. She tried to give me some NSAIDS but last time I had these I thought I was about to die so made it clear I didn't want these. I said I was considering buying a crutch to help support my leg when I walk, because I don't have a car and have to walk everywhere and it gets painful quickly. I was told I shouldn't do this and should just exercise. It hurts though!!

Does anyone else suffer from bad joint pain and what do you do to help with this?
05-14-2014, 08:52 AM   #2
Essieluv
Senior Member
 
Essieluv's Avatar
Joint pain is a fairly common extra intestinal manifestation. Sometimes it is muskulosceletal, and is just caused by feeling sick with crohn's (similar to fibromyalgia, but can go away when crohn's is behaving). Other times it is actual inflammation from the gut that traveled to the joints, a secondary condition called enteropathic arthritis. I think perhaps it may be helpful for you to see a rheumatologist, as they will be able to determine what is causing the pain, and treat it. A rheumatologist will also be able to give you more options regarding pain relief, such as muscle relaxers or even low doses of anti-depressants.
__________________
Meds that failed me: Remicade, Humira, Cimzia, Entocort.

Waiting for a cure!
05-14-2014, 10:57 AM   #3
theOcean
Moderator
 
theOcean's Avatar
 
Join Date: Jan 2014
Location: Toronto, ON, Canada

My Support Groups:
Oh gosh, NSAIDs are the worst thing for you when you have IBD! They can cause gastrointestinal bleeding among other things, so it's good you didn't take them. Prednisone is probably what you will need to be put on.

Is your Crohn's Colitis currently active?
__________________
Diagnosis: Fistulizing Crohn's, 2011 (originally Dx as Ulcerative Pancolitis)
Past Medication: Pentasa, Remicade, Prednisone, Imuran
Current Medication: Humira (biweekly), 100mg 6mp
Unrelated Medication: 36mg Concerta, 75mg Pregabalin
Currently: In remission!
01-13-2015, 06:44 AM   #4
j.reed315
 
j.reed315's Avatar
 
Join Date: Nov 2014
Location: Minnesota
I believe prednisone gave me all my joint and bone pains. I hate that drug! Have a nucleur bone scan in couple months to see the exact damage. I sadly have to take tramadol for the pain and just deal with it. I find hot bath or heat pack helps. If you are walking everywhere that has to be exercise right? Hope you are able to feel better soon!
Reply

Thread Tools


All times are GMT -5. The time now is 10:00 AM.
Copyright 2006-2017 Crohnsforum.com